Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the finite images of some one-relator groups

Authors: D. Moldavanski and N. Sibyakova
Journal: Proc. Amer. Math. Soc. 123 (1995), 2017-2020
MSC: Primary 20F05; Secondary 20E26
MathSciNet review: 1273511
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the group $ G = \langle a,b;{a^{ - 1}}ba = {b^k}\rangle (k \ne 0)$ is determined in the class of all residually finite one-relator groups by the set of its finite images.

References [Enhancements On Off] (What's this?)

  • [1] Gilbert Baumslag, Residually finite groups with the same finite images, Compositio Math. 29 (1974), 249–252. MR 0357615
  • [2] Martin D. Burrow and Arthur Steinberg, On a result of G. Baumslag, Compositio Math. 71 (1989), no. 3, 241–245. MR 1022043
  • [3] W. Magnus, Uber diskontinuierliche gruppen mit einer definieren den relation (der Freiheitssatz), J. Reine Angew. Math. 163 (1930), 141-165.
  • [4] Gilbert Baumslag, Some problems on one-relator groups, Proceedings of the Second International Conference on the Theory of Groups (Australian Nat. Univ., Canberra, 1973) Springer, Berlin, 1974, pp. 75–81. Lecture Notes in Math., Vol. 372. MR 0364463
  • [5] Gilbert Baumslag, A non-cyclic one-relator group all of whose finite quotients are cyclic, J. Austral. Math. Soc. 10 (1969), 497–498. MR 0254127

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05, 20E26

Retrieve articles in all journals with MSC: 20F05, 20E26

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society